What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 2, 11:17 PM CST, 3 hours 5 minutes earlier.
Area forecast discussion, May 2, 11:17 PM CST, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1217 AM CDT Tue May 3 2022
...New Short Term, Aviation...
.SHORT TERM... /NEW/
/Today and Tonight/
A cold front will be slowly advancing southward through the early
morning hours, likely accompanied by a line of showers and
storms. A strong low-level jet continues to advect plenty of
moisture northward into the area of greatest low-level
convergence. Numerical guidance has struggled throughout the last
several hours to depict how the line of storms will evolve through
the early Tuesday morning hours as some show the line weakening
and moving east, while others keep the line of storms in tact
through much of North Texas before dissipating closer to sunrise.
With no decrease in the strength of the low-level jet, this
forecast will side with the guidance that suggest the line of
storms holding together through the I-20 corridor, then gradually
breaking south of I-20. Deep moisture, coupled with the ongoing
low-level jet will continue to produce thunderstorms capable of
strong winds and small hail. The overall threat of severe weather
will remain low, although non-zero. An overzealous updraft may be
capable of large hail and damaging winds this early morning, but
again, that threat should remain fairly low.
By this afternoon, the cold front will stall across Central
Texas, likely leading to a few showers in the vicinity of the
front. Given minimal forcing for ascent, no severe weather is
expected from any afternoon showers or isolated storms that
develop.
The post-frontal airmass is likely to remain cloudy through much
of the day, helping to keep afternoon temperatures in the upper
60s north of I-20. The temperature gradient will be much tighter
along and south of I-20 given the southward moving front.
Temperatures across Central Texas are likely to climb from around
80 degrees around Waco to mid 80s in the Brazos Valley.
An approaching storm system from the Rockies will lead to a
fairly quick poleward mass response tonight. The stalled front
will retreat northward as a warm front overnight, with a few warm-
air advection showers and storms possible after midnight generally
from around Gainesville to Bowie to Graham. Tonight's low are
likely to be in the upper 50s along the Red River counties to mid
60s across Central Texas.
Hernandez
&&
.LONG TERM... /Issued 221 PM CDT Mon May 2 2022/
/Tuesday Night Onward/
Our active spring pattern continues into the extended period as a
series of shortwaves keeps the mid latitudes amplified
periodically bringing rain and thunderstorm chances to North and
Central Texas through Thursday afternoon. Mother's Day weekend is
shaping up to be a scorcher, by Early May standards, with
temperatures averaging around 10 to 20 degrees above normal.
By Tuesday night, a cold front is progged to stall over Central
Texas dividing the region into two sectors. The airmass behind the
cold front will be stable with slightly cooler and drier air with
north-northeast winds. The airmass ahead of the front will remain
warmer, humid, very unstable, and modestly capped. Latest
guidance shunts the cold front out of our Central Texas counties
pushing the surface convergence zone too far south for any
showers/storms to develop amid the weakening upper level support.
Eventually, the front will retreat towards the Red River as a
warm front as southerly low level flow becomes enhanced in advance
of an approaching upper level closed low and the associated
surface system. Southwesterly flow aloft will usher an 850 mb
plume of moisture over NW TX/SW OK. This moisture flux above the
frontal layer may lead to the development of showers and storms
before daybreak Wednesday across portions of North Texas. The
potential for any severe weather will be low with this early day
activity. The moisture advection regime will also serve to sharpen
a dryline across West TX through the afternoon. Though the moist
sector will be primed for the development of strong to severe
thunderstorms, with an increasingly unstable thermodynamic profile
and moderate to strong deep-layer shear, North and Central Texas
looks to remain too far removed from the surface and upper level
forcing needed to realize this convective potential.
Late Wednesday afternoon and night continues to look like the
more favorable period for showers and thunderstorms across our
area as mid-level ascent finally arrives. Convective development
should initially be focused along/near existing surface
boundaries, the warm front in OK and the dryline in West TX,
before upscale growth is expected along the cold front as it
overtakes the dryline. The front and line of thunderstorms will
advance southeastward through the region Wednesday night and
Thursday morning. As is customary with a more linear storm mode,
this activity will primarily carry a wind threat. The potential
for showers and thunderstorms during peak heating Thursday will be
dependent on how far the front progresses through our region. The
biggest change with this forecast update is a slower forward
progression of the cold front which keeps portions of Central and
East TX in the warm sector through Thursday afternoon. All modes
of severe weather may be possible with the activity that develops
in the warm sector Thursday.
In the wake of the departing surface front and upper trough,
relatively drier conditions will prevail as upper level ridging
shifts across the central CONUS. By the weekend, a large upper
level trough will begin amplifying over the Intermountain West
again enhancing southerly winds across the southern Plains.
Temperatures are expected to become quite toasty across North and
Central Texas this weekend as southwesterly mid level flow off
the arid Mexican Plateau will lead to an early taste of summer
heat across the Lone Star state. Highs will likely reach the 90s
region-wide with a few locations in the Big Country possibly
seeing their first triple digit days of 2022.
12
&&
.AVIATION... /NEW/
/06Z TAFs/
Concerns...Convection approaching DFW Metroplex, leading to a
northerly wind shift. MVFR through much of the morning.
A cold front, accompanied by a line of thunderstorms continues
moving toward the North Texas TAF sites, likely impacting all
airports starting around 06Z. Heavy rain, lightning and gusty
winds will be the main threats as the line of storms move through.
A wind shift will likely occur prior to thunderstorms arriving as
an outflow boundary continues to precede the storms. Winds will
remain out of the north through the rest of today, along with a
deck of low MVFR clouds through the late morning hours.
A similar trend can be expected in Waco, with a slight delay in
the timing due to the southward progression of the front. Overall
convective potential in Waco is low, thus, no mention of
precipitation is expected at this time.
Northerly winds will persist through the evening before winds
shift out of the south as the front retreats northward overnight.
This wind shift is likely to occur past the current TAF period,
thus, winds will remain northerly through this cycle. Southerly
winds are likely to be included in subsequent forecast cycles.
Hernandez
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 65 86 69 83 62 / 5 40 70 70 20
Waco 67 87 70 83 64 / 5 30 50 70 20
Paris 63 82 67 79 60 / 10 50 70 80 40
Denton 61 84 64 82 57 / 10 50 70 60 20
McKinney 63 84 66 81 59 / 10 50 70 70 20
Dallas 66 85 69 82 63 / 5 40 60 70 20
Terrell 65 86 68 82 61 / 5 40 60 80 30
Corsicana 67 88 70 82 64 / 5 20 40 80 30
Temple 67 87 69 84 63 / 5 20 40 70 20
Mineral Wells 62 85 64 82 57 / 10 50 60 50 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, May 2, 5:33 PM CST, 8 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
633 PM CDT Mon May 2 2022
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
633 PM CDT Mon May 2 2022
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Tonight.
Thunderstorms will develop along a cold front tonight. A few severe
storms will be possible with mainly a damaging wind threat, especially
north of I-20 and east of I-35.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
There will be a chance of thunderstorms on Tuesday, primarily across
Central and East Texas. One final round of storms is expected
Wednesday into Thursday. Severe weather may accompany the activity,
along with the potential for heavy rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 2, 10:42 PM CST, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1142 PM CDT Mon May 2 2022
TXZ092>094-103-104-030515-
Collin TX-Denton TX-Grayson TX-Cooke TX-Fannin TX-
1142 PM CDT Mon May 2 2022
...Strong thunderstorms will impact portions of northern Denton,
northwestern Collin, southern Cooke, Grayson and Fannin Counties
through 1215 AM CDT...
At 1141 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bennington to near Kemp to 6 miles west of
Knollwood to 11 miles northwest of Sanger. Movement was south at 30
mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Denton, Sherman, Denison, Gainesville, Bonham, Sanger, Whitesboro,
Celina, Krum, Pilot Point, Van Alstyne, Howe, Aubrey, Pottsboro,
Krugerville, Collinsville, Whitewright, Cross Roads, Gunter and
Bells.
This includes the following highways...
Interstate 35 between mile markers 468 and 494.
Interstate 35W between mile markers 84 and 85.
Interstate 35E between mile markers 465 and 466.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central Texas.
&&
LAT...LON 3385 9586 3363 9586 3336 9661 3312 9739
3353 9739 3382 9652 3377 9650 3378 9643
3369 9634 3377 9629 3376 9619 3381 9616
3381 9618 3384 9615 3384 9605 3386 9603
3384 9602 3387 9600 3386 9595 3389 9594
TIME...MOT...LOC 0441Z 359DEG 24KT 3402 9600 3381 9630 3366 9673 3346
9733
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
79Special weather statement, May 3, 12:03 AM CST, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
103 AM CDT Tue May 3 2022
TXZ104-030630-
Collin TX-
103 AM CDT Tue May 3 2022
...A strong thunderstorm will impact portions of Collin County
through 130 AM CDT...
At 103 AM CDT, Doppler radar was tracking a strong thunderstorm over
McKinney, moving southeast at 30 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Plano, McKinney, Frisco, Richardson, Allen, Wylie, Sachse, Murphy,
Prosper, Royse City, Anna, Fairview, Princeton, Celina, Lucas,
Parker, Farmersville, Van Alstyne, Lowry Crossing and Melissa.
This includes Interstate 30 near mile marker 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central Texas.
&&
LAT...LON 3340 9651 3324 9629 3298 9630 3299 9666
3313 9675 3330 9684 3330 9683 3340 9661
TIME...MOT...LOC 0603Z 326DEG 25KT 3318 9663
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
HernandezSpecial weather statement, May 3, 12:06 AM CST, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
106 AM CDT Tue May 3 2022
TXZ102-116>118-030630-
Palo Pinto TX-Parker TX-Tarrant TX-Wise TX-
106 AM CDT Tue May 3 2022
...Strong thunderstorms will impact portions of southern Wise,
Parker, northwestern Tarrant and northeastern Palo Pinto Counties
through 130 AM CDT...
At 106 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Springtown to 6 miles southeast of
Graford. Movement was east at 35 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Worth, Keller, Weatherford, Mineral Wells, Azle, Eagle Mountain,
Briar, Pecan Acres, Willow Park, Reno, Springtown, Hudson Oaks,
Pelican Bay, Haslet, Aurora, Boyd, Graford, Cool, Poolville and
Cottondale.
This includes the following highways...
Interstate 35W between mile markers 63 and 67.
Interstate 20 between mile markers 392 and 406.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central Texas.
&&
LAT...LON 3289 9843 3301 9805 3300 9792 3305 9792
3311 9771 3302 9740 3299 9740 3299 9731
3296 9721 3264 9802
TIME...MOT...LOC 0606Z 284DEG 33KT 3303 9766 3286 9820
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
HernandezSpecial weather statement, May 3, 12:30 AM CST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
130 AM CDT Tue May 3 2022
TXZ117-118-030715-
Parker TX-Tarrant TX-
130 AM CDT Tue May 3 2022
...A strong thunderstorm will impact portions of northeastern Parker
and northwestern Tarrant Counties through 215 AM CDT...
At 130 AM CDT, Doppler radar was tracking a strong thunderstorm over
Azle, moving east at 25 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Worth, Haltom City, Keller, Watauga, Saginaw, White Settlement,
Azle, Richland Hills, River Oaks, Sansom Park, Lake Worth, Eagle
Mountain, Briar, North Richland Hills, Pecan Acres, Reno, Westworth
Village, Blue Mound, Pelican Bay and Haslet.
This includes the following highways...
Interstate 35W between mile markers 47 and 65.
Interstate 30 between mile markers 8 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central Texas.
&&
LAT...LON 3299 9744 3292 9718 3267 9730 3284 9768
3300 9760
TIME...MOT...LOC 0630Z 291DEG 21KT 3290 9754
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
HernandezSpecial weather statement, May 3, 1:03 AM CST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
203 AM CDT Tue May 3 2022
TXZ117-131-030745-
Hood TX-Parker TX-
203 AM CDT Tue May 3 2022
...A strong thunderstorm will impact portions of southern Parker and
northern Hood Counties through 245 AM CDT...
At 203 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Oak Trail Shores, or 12 miles southwest of
Weatherford, moving southeast at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Granbury, Aledo, Annetta, Oak Trail Shores and Annetta South.
This includes Interstate 20 between mile markers 401 and 402.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3259 9806 3273 9789 3268 9755 3256 9755
3255 9762 3250 9762 3232 9778 3255 9807
3257 9807
TIME...MOT...LOC 0703Z 296DEG 21KT 3261 9791
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
HernandezSpecial weather statement, May 3, 2:03 AM CST, 19 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
303 AM CDT Tue May 3 2022
TXZ131>133-030900-
Hood TX-Johnson TX-Somervell TX-
303 AM CDT Tue May 3 2022
...A strong thunderstorm will impact portions of northeastern
Somervell, southwestern Johnson and eastern Hood Counties through 400
AM CDT...
At 303 AM CDT, Doppler radar was tracking a strong thunderstorm near
Pecan Plantation, or near Granbury, moving southeast at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cleburne, Granbury, Keene, Pecan Plantation, Godley, Cleburne State
Park and Rio Vista.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3252 9770 3237 9728 3218 9746 3216 9751
3235 9792
TIME...MOT...LOC 0803Z 301DEG 14KT 3241 9768
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
Hernandez